Alert archive / Nebraska / Wind Chill Warnings in 2008
Wind Chill Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this wind chill warning at Dec 20, 2008, 3:11 PM MST for 23 counties in Nebraska. It was in force for 21 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 20, 2008, 3:11 PM MST (22:11 UTC)
- Expired
- Dec 21, 2008, 12:30 PM MST
- In force
- 21 hr
- Issued by
- NWS North Platte, NE
All 23 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 1:31 AM MST | EXTR WIND CHILL -37 | Rose, NE | |
| Dec 21, 3:26 AM MST | EXTR WIND CHILL -33 | 14 S Thedford, NE | REPORT FROM NEDOR DISMAL RIVER HILL SITE. |
| Dec 21, 4:10 AM MST | EXTR WIND CHILL -32 | Oneill, NE | THE WIND CHILL WAS AT OR BELOW -30 DEGREES FROM 450 AM THROUGH 650 AM. |
| Dec 21, 4:50 AM MST | EXTR WIND CHILL -31 | Thedford, NE | |
| Dec 21, 5:53 AM MST | EXTR WIND CHILL -33 | 15 Se Thedford, NE | REPORT FROM BESSEY RAWS SITE. |
| Dec 21, 6:03 AM MST | EXTR WIND CHILL -34 | Rushville, NE | |
| Dec 21, 6:04 AM MST | EXTR WIND CHILL -42 | Gordon, NE | |
| Dec 21, 6:14 AM MST | EXTR WIND CHILL -32 | Ellsworth, NE | |
| Dec 21, 6:34 AM MST | EXTR WIND CHILL -35 | Brewster, NE | |
| Dec 21, 6:41 AM MST | EXTR WIND CHILL -36 | Newport, NE | |
| Dec 21, 6:45 AM MST | EXTR WIND CHILL -35 | Brownlee, NE | |
| Dec 21, 6:53 AM MST | EXTR WIND CHILL -30 | Broken Bow, NE | THE WIND CHILL WAS MINUS 30 DEGREES AT 453 AM AND 553 AM. |
| Dec 21, 7:06 AM MST | EXTR WIND CHILL -34 | Dunning, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -339 m²/s²
- 0-3 km storm-relative helicity
- -432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 202211 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 411 PM CST SAT DEC 20 2008 ...DANGEROUS WIND CHILLS THROUGH THE WEEKEND... .FRIGID ARCTIC AIR OVER THE DAKOTAS WILL PLUNGE SOUTH OVERNIGHT INTO WESTERN AND NORTH CENTRAL NEBRASKA AS A STORM SYSTEM SWEEPS SOUTHEAST OVER THE DAKOTAS INTO THE GREAT LAKES. NEZ004>010-025>029-038-094-211000- /O.UPG.KLBF.WC.Y.0006.000000T0000Z-081221T0000Z/ /O.NEW.KLBF.WC.W.0002.081220T2211Z-081221T2200Z/ /O.UPG.KLBF.WC.A.0001.081221T0000Z-081221T1800Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS- BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW...CODY... MERRIMAN...KILGORE 411 PM CST SAT DEC 20 2008 /311 PM MST SAT DEC 20 2008/ ...WIND CHILL WARNING IN EFFECT UNTIL 4 PM CST /3 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. LOW TEMPERATURES WILL FALL INTO THE 10 TO 15 BELOW ZERO RANGE TONIGHT AS FRIGID ARCTIC AIR OVER THE DAKOTAS PLUNGES SOUTH INTO NEBRASKA. NORTHWEST WINDS WILL INCREASE THROUGH THE NIGHT TO 20 TO 30 MPH. THIS WILL CREATE DANGEROUS WIND CHILLS FROM 30 TO 40 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS AND LIVESTOCK TO PROVIDE SHELTER. $$ NEZ022-035-036-056>059-211000- /O.NEW.KLBF.WC.W.0002.081221T0600Z-081221T2200Z/ /O.NEW.KLBF.WC.Y.0007.081220T2211Z-081221T0600Z/ GARDEN-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS-LINCOLN- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...TRYON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE 411 PM CST SAT DEC 20 2008 /311 PM MST SAT DEC 20 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 4 PM CST /3 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 4 PM CST /3 PM MST/ SUNDAY. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED. THIS WIND CHILL ADVISORY IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. LOW TEMPERATURES WILL FALL INTO THE 10 TO 15 BELOW ZERO RANGE TONIGHT AS FRIGID ARCTIC AIR OVER THE DAKOTAS PLUNGES SOUTH INTO NEBRASKA. NORTHWEST WINDS WILL INCREASE THROUGH THE NIGHT TO 15 TO 25 MPH. THIS WILL CREATE DANGEROUS WIND CHILLS FROM 30 TO 40 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS AND LIVESTOCK TO PROVIDE SHELTER. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ023-024-037-211000- /O.NEW.KLBF.WC.W.0002.081220T2211Z-081221T2200Z/ GRANT-HOOKER-LOGAN- INCLUDING THE CITIES OF...HYANNIS...MULLEN...STAPLETON 411 PM CST SAT DEC 20 2008 /311 PM MST SAT DEC 20 2008/ ...WIND CHILL WARNING IN EFFECT UNTIL 4 PM CST /3 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ SUNDAY. LOW TEMPERATURES WILL FALL INTO THE 10 TO 15 BELOW ZERO RANGE TONIGHT AS FRIGID ARCTIC AIR OVER THE DAKOTAS PLUNGES SOUTH INTO NEBRASKA. NORTHWEST WINDS WILL INCREASE THROUGH THE NIGHT TO 20 TO 30 MPH. THIS WILL CREATE DANGEROUS WIND CHILLS FROM 30 TO 40 BELOW ZERO. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS AND LIVESTOCK TO PROVIDE SHELTER. $$ POWER
3 follow-up statements
000 WWUS43 KLBF 210929 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 AM CST SUN DEC 21 2008 NEZ022-035-056>058-211600- /O.CAN.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/ /O.NEW.KLBF.WC.Y.0008.081221T0929Z-081221T1600Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT 229 AM MST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. THE WIND CHILL WARNING HAS BEEN CANCELLED. TEMPERATURES AROUND ZERO TO 5 BELOW ZERO WILL COMBINE WITH NORTHWEST WINDS 15 TO 25 MPH THIS MORNING TO CREATE HAZARDOUS WIND CHILL READINGS OF 20 TO 30 BELOW ZERO. WINDS WILL BEGIN TO RELAX BY MID MORNING AND TEMPERATURES RISE INTO THE SINGLE DIGITS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ004>010-023>029-036>038-059-094-211600- /O.CON.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT- HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER- LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...HYANNIS... MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...BARTLETT... TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CODY...MERRIMAN... KILGORE 329 AM CST SUN DEC 21 2008 /229 AM MST SUN DEC 21 2008/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 25 MPH WILL COMBINE WITH TEMPERATURES IN THE 5 TO 20 BELOW ZERO RANGE OVER PORTIONS OF WESTERN NEBRASKA...THE SANDHILLS AND NORTH CENTRAL NEBRASKA TO CREATE VERY HAZARDOUS CONDITIONS. A GRADUAL IMPROVEMENT WILL BE SEEN THOUGH THE LATE MORNING AND AFTERNOON HOURS AS TEMPERATURES SLOWLY RISE AND WINDS RELAX. THE WARNING WILL MOST LIKELY BE REPLACED WITH AN ADVISORY AS WIND CHILLS DECREASE ...BUT CONDITIONS WILL STILL BE HAZARDOUS IF NOT PREPARED TO BE OUTSIDE FOR LONG PERIODS OF TIME. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS AND LIVESTOCK TO PROVIDE SHELTER. $$ NEZ069>071-211600- /O.NEW.KLBF.WC.Y.0008.081221T0929Z-081221T1600Z/ CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...IMPERIAL...HAYES CENTER...CURTIS... EUSTIS 329 AM CST SUN DEC 21 2008 /229 AM MST SUN DEC 21 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. TEMPERATURES AROUND ZERO WILL COMBINE WITH NORTHWEST WINDS 15 TO 25 MPH THIS MORNING TO CREATE HAZARDOUS WIND CHILL READINGS OF 20 TO 30 BELOW ZERO. WINDS WILL BEGIN TO RELAX BY MID MORNING AND TEMPERATURES RISE INTO THE SINGLE DIGITS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS43 KLBF 211555 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 955 AM CST SUN DEC 21 2008 NEZ004-023>025-036>038-059-094-212200- /O.CAN.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/ /O.EXB.KLBF.WC.Y.0008.000000T0000Z-081221T2200Z/ SHERIDAN-GRANT-HOOKER-THOMAS-MCPHERSON-LOGAN-CUSTER-LINCOLN- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN... THEDFORD...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CODY... MERRIMAN...KILGORE 955 AM CST SUN DEC 21 2008 /855 AM MST SUN DEC 21 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. TEMPERATURES WILL WARM INTO THE SINGLE DIGITS THIS AFTERNOON AS WINDS DECREASE. THE COMBINATION OF COLD TEMPERATURES AND WINDS BETWEEN 10 TO 20 MPH WILL CREATE WIND CHILL VALUES FROM 10 BELOW TO 25 BELOW ZERO. IF OUTDOORS THESE WIND CHILL VALUES CAN CAUSE FROSTBITE WITHIN 30 MINUTES OR LESS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ022-035-056>058-069>071-211700- /O.EXP.KLBF.WC.Y.0008.000000T0000Z-081221T1600Z/ GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...IMPERIAL...HAYES CENTER... CURTIS...EUSTIS 955 AM CST SUN DEC 21 2008 /855 AM MST SUN DEC 21 2008/ ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST /9 AM MST/ THIS MORNING. WINDS WILL FURTHER DECREASE AS TEMPERATURES CLIMB INTO THE SINGLE DIGITS TODAY. THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM. HOWEVER...IF HEADING OUTDOORS BUNDLE IN LAYERS OF CLOTHING TO OFFSET THE COLD WITH GLOVES AND A HAT TO PROVIDE ADDED PROTECTION. $$ NEZ005>010-026>029-212200- /O.CON.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 955 AM CST SUN DEC 21 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 25 MPH WILL COMBINE WITH TEMPERATURES TO 5 BELOW ZERO INTO THE AFTERNOON. THIS COMBINATION WILL CREATE VERY HAZARDOUS CONDITIONS THAT CAN LEAD TO FROSTBITE IN 30 MINUTES OR LESS. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. TAKE EXTRA PRECAUTIONS WITH ANIMALS AND LIVESTOCK TO PROVIDE SHELTER. $$ KECK
000 WWUS43 KLBF 211930 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 130 PM CST SUN DEC 21 2008 ...DANGEROUS WIND CHILL VALUES ACROSS THE NORTH... .ARCTIC AIR REMAINS ENTRENCHED ACROSS NEBRASKA THAT IS COMBINING WITH NORTHWEST WINDS TO CREATE WIND CHILL VALUES AT 20 BELOW ZERO AND COLDER. NEZ005>010-026>029-212200- /O.CAN.KLBF.WC.W.0002.000000T0000Z-081221T2200Z/ /O.NEW.KLBF.WC.Y.0009.081221T1930Z-081221T2200Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP- GARFIELD-WHEELER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL... BARTLETT 130 PM CST SUN DEC 21 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 10 TO 25 MPH WILL COMBINE WITH TEMPERATURES TO FROM 5 BELOW ZERO INTO THE SINGLE DIGITS FOR WIND CHILL VALUES AT 20 BELOW ZERO TO 29 BELOW ZERO THIS AFTERNOON. THIS COMBINATION WILL CREATE HAZARDOUS CONDITIONS THAT CAN LEAD TO FROSTBITE IN 30 MINUTES OR LESS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NEZ004-023>025-036>038-059-094-212030- /O.CAN.KLBF.WC.Y.0008.000000T0000Z-081221T2200Z/ SHERIDAN-GRANT-HOOKER-THOMAS-MCPHERSON-LOGAN-CUSTER-LINCOLN- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...HYANNIS...MULLEN... THEDFORD...TRYON...STAPLETON...BROKEN BOW...NORTH PLATTE...CODY... MERRIMAN...KILGORE 130 PM CST SUN DEC 21 2008 /1230 PM MST SUN DEC 21 2008/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. SURFACE WINDS HAVE DIMINISHED AS TEMPERATURES CLIMBED INTO THE SINGLE DIGITS TO MID TEENS REDUCING THE THREAT FOR HAZARDOUS WIND CHILL VALUES. WHILE WIND CHILL VALUES HAVE MODERATED...IF HEADING OUTDOORS BUNDLE IN LAYERS OF CLOTHING TO OFFSET THE COLD WITH GLOVES AND A HAT TO PROVIDE ADDED PROTECTION. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill warning went out at Dec 20, 1:57 PM MST, 1 hour 14 minutes earlier.
Area forecast discussion, Dec 20, 1:57 PM MST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CST SAT DEC 20 2008 .SYNOPSIS... H5 LOW OVER CENTRAL CANADA ALONG BORDER KEEPING TIGHT GRADIENT OVER THE NORTHERN PLAINS. SYSTEM TO AFFECT WESTERN NEBRASKA ON TUESDAY OFF THE NORTHWEST PACIFIC COAST. && .DISCUSSION... MODELS IN GOOD AGREEMENT. HAVE USED A BLEND FOR THE FORECAST. MUCH OF THE FORECAST ARE IS COVERED BY SNOW ANYWHERE FROM 1 TO 5 INCHES. THIS WILL SKEW THE TEMPERATURE FORECAST THE NEXT TWO DAYS. HARD TO BELIEVE THAT COLDEST 850MB TEMPERATURES OVER THE DAKOTAS STILL WAITING TO MAKE THE PLUNGE. 850MB TEMPS OVER THE DAKOTAS AROUND -30C. COOP GUIDANCE SUGGESTED MOST STATIONS BELOW ZERO TONIGHT WITH A CLUSTERING AROUND 10 TO 13 BELOW ZERO. HAVE GONE WITH COLDEST GUIDANCE AND UNDERCUT BY 3 TO 5 DEGREES. H5 LOW WILL SLIDE TO THE SOUTHEAST OVERNIGHT OVER THE NORTHERN PLAINS WITH WINDS INCREASING THROUGH THE EVENING. CLOUD COVER REMAINS A QUESTION AND IF LESS CLOUDS LOW TEMPERATURES ATTAINED EASILY. HAVE CARRIED A WIND CHILL ADVISORY SOUTH OF A LINE FROM ELLSWORTH TO BRADY WITH LIGHTER WINDS AND WARMER TEMPERATURES THROUGH MIDNIGHT. TO THE NORTH OF THIS LINE WILL CONTINUE A WIND CHILL WARNING FOR CONTINUITY. 850MB WINDS AND SURFACE WINDS INCREASE OVER SOUTHWEST NEBRASKA AFTER MIDNIGHT AND TEMPERATURES FALL SUFFICIENTLY TO BRING THE AREA INTO WIND CHILL WARNING CRITERIA. WILL CARRY WARNINGS THROUGH AFTERNOON WITH THE EXPECTED SINGLE DIGIT HIGHS AROUND ZERO ON SUNDAY. QUICK SHOT OF FLURRIES NOT OUT OF THE QUESTION OVER SOUTHWEST NEBRASKA LATE TONIGHT. HAVE REMOVED BLOWING SNOW FROM THE FORECAST AS NO 1/4 MILE CONDITIONS TO SUPPORT THIS. TEMPERATURES WILL REBOUND SOME TO THE WEST ON SUNDAY AS SYSTEM GRADUALLY PULLS EAST. LOW TEMPERATURES ON SUNDAY NIGHT MODIFIED ALSO. NEXT SYSTEM APPROACHES WESTERN NEBRASKA ON TUESDAY MORNING WITH POPS INCREASED TO CHANCE SNOW OVER NORTHERN NEBRASKA. THIS SYSTEM WILL BE MODIFIED BY PACIFIC AIR AND NOT AS COLD. AS H5 TROUGH BUILDS INTO WEST COAST H5 RIDGE STRENGTHENED OVER WESTERN CONUS. WITH RESULTANT HEIGHT RISES AND WARMER TEMPERATURES INTO CHRISTMAS DAY WITH MAINLY 30 AND SOME 40S OVER SOUTHWEST NEBRASKA SOUTH OF INTERSTATE 80. WEAK SYSTEM FRIDAY AND SATURDAY WITH SOME COOLING INDICATED SO HAVE STARTED TO TREND FORECAST TEMPERATURES DOWN BUT HAVE NOT INCLUDED POPS AT THE MOMENT. && .AVIATION... CLOUDS WILL REDEVELOP SOUTHEAST TONIGHT THAT WILL MAKE CEILINGS THE MAIN FORECAST CHALLENGE FOR TERMINALS KLBF AND KVTN. GFS/NAM SOLUTIONS ARE IN AGREEMENT WITH DISTURBANCE TO MOVE SOUTHEAST THROUGH SOUTHWEST NEBRASKA. SURFACE SOLUTION DIFFER AS NAM12 SHOWS INVERTED SURFACE WAVE FORMING AND TRACKING THROUGH SOUTHWEST NEBRASKA...WHILE GFS KEEPS SURFACE TROUGH TO THE WEST ON THE HIGH PLAINS. USING A MODEL BLEND VISUAL FLIGHT RULES ARE EXPECTED AT BOTH TERMINALS BUT WILL NEED TO MONITOR KLBF CONDITIONS AS CEILINGS COULD DROP TO MVFR CRITERIA AS DISTURBANCE TRACKS SOUTHEAST BRINGING A CHANCE FOR FLURRIES OR LIGHT SNOW OVERNIGHT. THE DENDRITIC LAYERS SHOW SUFFICIENT MOISTURE AND LIFT FROM MIDNIGHT THROUGH 09Z ALTHOUGH WHILE COLDER AIR MASS COULD LIMIT MOISTURE AVAILABILITY OVERALL. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND CHILL WARNING FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 4 PM CST /3 PM MST/ SUNDAY FOR NEZ022-035-036-056>059. WIND CHILL ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR NEZ022-035-036-056>059. WIND CHILL WARNING UNTIL 4 PM CST /3 PM MST/ SUNDAY FOR NEZ004>010-023>029-037-038-094. WIND CHILL ADVISORY UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON FOR NEZ004>010-025>029-038-094. && SHORT TERM/EXTENDED...POWER AVIATION...KECK
Hazardous weather outlook, Dec 20, 2:03 PM MST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CST SAT DEC 20 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-211000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 303 PM CST SAT DEC 20 2008 /203 PM MST SAT DEC 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NORTHWEST WINDS WILL CONTINUE TO USHER IN ARCTIC AIR THROUGH THE PLAINS TONIGHT FOR MANY LOCATIONS TO SEE TEMPERATURE DROP TO SUBZERO READINGS BY EVENING. THE COLD TEMPERATURES WILL COMBINE WITH NORTHWEST WINDS AT 10 MPH OR GREATER TO CAUSE APPARENT TEMPERATURE READINGS AT 20 BELOW OR COLDER. WIND CHILL WARNINGS WILL BE IN EFFECT FOR AREAS NORTH OF A LINE FROM ANTIOCH IN SHERIDAN COUNTY...EAST THROUGH CHERRY COUNTY AND SOUTHEAST THROUGH THOMAS AND CUSTER COUNTIES. THE WARNED ARE CAN ANTICIPATE WIND CHILL VALUES OF 30 BELOW OR COLDER. FURTHER SOUTHWEST...A WIND CHILL ADVISORY WILL BE IN EFFECT TONIGHT FOR GARDEN...ARTHUR... MCPHERSON...DEUEL...KEITH...LINCOLN AND PERKINS COUNTIES. THE ADVISORY AREA CAN ANTICIPATE WIND CHILL VALUES BETWEEN 20 BELOW TO 29 BELOW ZERO. THE EFFECTS OF FROSTBITE CAN HIT WITHIN 10 MINUTES OR LESS AT THESE BITTER COLD TEMPERATURES. IF OUTDOORS BUNDLE IN LAYERS. IF POSSIBLE ANIMALS SHOULD BE MOVED TO SHELTERED BELTS OR INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BITTERLY COLD TEMPERATURES WILL CONTINUE INTO SUNDAY AS THE ARCTIC HIGH CENTER BUILDS SOUTH INTO THE CENTRAL PLAINS. THE WIND CHILL WARNING WILL EXPAND FURTHER SOUTHWEST TO INCLUDE AREAS NORTH OF A VENANGO...IN PERKINS COUNTY TO WELLFLEET IN LINCOLN COUNTY LINE. BEYOND SUNDAY NO HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:11 PM MST | Wind Chill Advisory | LBF | Arthur, Deuel, Garden, Keith, Lincoln, McPherson and 1 more | 8 hr |
Nearby
Wind Chill Warnings in Nebraska, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.